Alert archive / Florida / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 94, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 10, 2025, 4:36 PM EDT for Indian River County, Saint Lucie County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2025, 4:36 PM EDT (20:36 UTC)
- Expired
- Jul 10, 2025, 5:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
The radar
The Melbourne radar (KMLB), 98 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1779 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 773 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
190
WUUS52 KMLB 102036
SVRMLB
FLC061-111-102115-
/O.NEW.KMLB.SV.W.0094.250710T2036Z-250710T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
436 PM EDT Thu Jul 10 2025
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Central St. Lucie County in east central Florida...
Southeastern Indian River County in east central Florida...
* Until 515 PM EDT.
* At 436 PM EDT, a severe thunderstorm was located over Lakewood
Park, or near Indrio, moving southeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Vero Beach, and Indian River
Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2721 8017 2724 8019 2724 8020 2723 8019
2721 8018 2722 8021 2726 8023 2726 8028
2724 8029 2733 8061 2768 8053 2767 8033
2719 8013
TIME...MOT...LOC 2036Z 304DEG 27KT 2752 8043
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Sedlock2 follow-up statements
250
WWUS52 KMLB 102049
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
449 PM EDT Thu Jul 10 2025
FLC061-111-102115-
/O.CON.KMLB.SV.W.0094.000000T0000Z-250710T2115Z/
St. Lucie FL-Indian River FL-
449 PM EDT Thu Jul 10 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR CENTRAL ST. LUCIE AND SOUTHEASTERN INDIAN RIVER COUNTIES...
At 448 PM EDT, a severe thunderstorm was located over Lakewood Park,
or near Indrio, moving southeast at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Vero Beach, and Indian River
Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of
a building. Frequent cloud to ground lightning was also occurring
with this storm.
&&
LAT...LON 2721 8017 2724 8019 2724 8020 2723 8019
2721 8018 2722 8021 2726 8023 2726 8028
2724 8029 2733 8061 2768 8053 2767 8033
2719 8013
TIME...MOT...LOC 2048Z 304DEG 16KT 2751 8041
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Sedlock673
WWUS52 KMLB 102111
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
511 PM EDT Thu Jul 10 2025
FLC061-111-102120-
/O.EXP.KMLB.SV.W.0094.000000T0000Z-250710T2115Z/
St. Lucie FL-Indian River FL-
511 PM EDT Thu Jul 10 2025
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ST. LUCIE AND
SOUTHEASTERN INDIAN RIVER COUNTIES WILL EXPIRE AT 515 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 2721 8017 2724 8019 2724 8020 2723 8019
2721 8018 2722 8021 2726 8023 2726 8028
2724 8029 2733 8061 2768 8053 2767 8033
2719 8013
TIME...MOT...LOC 2110Z 304DEG 27KT 2742 8026
$$
SedlockWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:00 PM EDT, 1 hour 36 minutes earlier. Its key messages:
- Issued at 252 PM EDT Thu Jul 10 2025
- Afternoon and evening storms are forecast, especially over across the southern counties; frequent to excessive lightning, gusty winds 45-55 mph, and locally heavy rainfall are possible.
- Heat and humidity continue with peak heat index values 100-107F into the weekend; visitors and residents are encouraged to stay cool and well-hydrated.
- Scattered rain and storms are forecast each afternoon and evening with coverage increasing late weekend into next week; strong storms and localized flooding possible
Area forecast discussion, Jul 10, 3:00 PM EDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 300 PM EDT Thu Jul 10 2025 ...New KEY MESSAGES, DISCUSSION, MARINE... .KEY MESSAGES... Issued at 252 PM EDT Thu Jul 10 2025 - Afternoon and evening storms are forecast, especially over across the southern counties; frequent to excessive lightning, gusty winds 45-55 mph, and locally heavy rainfall are possible. - Heat and humidity continue with peak heat index values 100-107F into the weekend; visitors and residents are encouraged to stay cool and well-hydrated. - Scattered rain and storms are forecast each afternoon and evening with coverage increasing late weekend into next week; strong storms and localized flooding possible && .DISCUSSION... Issued at 252 PM EDT Thu Jul 10 2025 Currently...The latest surface analysis finally has a closed isobar extending from the Atlantic high over Florida, placing the ridge axis across Central Florida. This has enhanced southerly to southwesterly flow enough to pin the east coast sea breeze near the coast south of the Cape until outflow finally pushed it inland, and holding it offshore to the north until just moments ago. Banding of moisture across central Florida has been complicating the prospect for showers and storms. In the plumes of higher moisture, notably extending from Osceola to Brevard counties, storms were able to kick off just after noon, while the areas of lower moisture have been slow to develop even just the cu-field. The XMR 15Z sounding continues to show some dry air in the mid- upper levels (despite a PWAT of 2.09") which has been the convection killer the last several days, but also copious instability from steep lapse rates and cool temperatures aloft, enabling even the early developing storms to produce frequent cloud to ground lightning and lofted small hail. Rest of Today-Tonight...There is some uncertainty in convective evolution the rest of the afternoon and evening given the varying moisture/favorable environment across the area, and chaotic boundary interactions once storms get going. Highest chances for showers and storms (up to around 50%) will be in the plumes of higher moisture, generally south of I-4, but boundaries that find pockets of low-level moisture in the drier areas will still be able to kick up deep convection (chances 20-40%). Stronger storms will be capable of wind gusts to 55 mph, frequent to excessive cloud to ground lightning, small hail, and torrential downpours that could deliver a quick 1-3" of rainfall. While widespread severe storms are not forecast, one or two storms could become locally severe (60+ mph winds) where multiple boundaries come together. In addition, though most storms and heavy showers should be short lived due to non- existent shear, have seen some training of heavy rain on boundaries that line up with the higher moisture plumes and the light southwesterly steering flow, which could produce locally high rainfall amounts. Friday-Weekend...(Modified Previous Discussion) Surface high pressure in the vicinity and ridging aloft will allow for a continuation of the current weather pattern. Heat and high humidity will combine each day to produce heat indices in the low to mid 100s, perhaps approaching 107 degrees in a few spots by Saturday and especially Sunday. Those with outdoor weekend plans should keep this in mind and stay protected from prolonged heat exposure by taking frequent cooling and hydration breaks. While the prospects of a Heat Advisory for Sunday are not likely at this time, these mid-100 degrees heat indices can be dangerous to heat-sensitive individuals. The rhythm of daytime surface heating and coastal sea breeze development will lead to growing shower and storm chances from midday into the afternoon hours, with interactions between the sea breeze and outflow boundaries maximizing rain chances (55-65 pct) over interior locations in the late afternoon and early evening, especially Friday and Saturday. As mid level ridging starts to break down Sunday, more supportive energy swings southward across the state. As a result, slightly higher storm chances and greater coverage is reflected in the forecast for Sunday. Most activity will come to an end after 9-10 PM each evening as temperatures settle into the mid 70s overnight. Monday-Wednesday...(Modified Previous Discussion) Increasingly unsettled weather is forecast into next week as a weakly stacked trough (sfc-500mb) becomes established over the Florida Peninsula and southeast U.S. Waves of energy and deep moisture convergence (anomalously high PW of 2.1"+) will likely support rounds of showers and lightning storms each day. While the highest coverage is likely to be focused during the daylight hours, showers could linger deeper into the night, and possibly develop early in the morning, in this pattern. GFS continues to call for much higher rainfall amounts by mid-week than all other long term guidance at 1-4" through the 7-day period, close to double the ECMWF- AIFS at 0.5-2". Ensemble guidance across the board is remains closer to a 7-day total QPF of 1.5-2.5" for most east- central Florida locations. Locations that receive repeated rounds of heavy rainfall through the period are likely to see locally higher accumulations, which may lead to brief flooding, especially in urban, low- lying, and poor drainage areas. WPC maintains a Day 4 and 5 Marginal Risk for excessive rainfall across the Florida peninsula. On the plus side, daytime temps will drop back into the upper 80s to low 90s, especially by Tuesday- Wednesday, thanks to the higher cloud cover and rain chances. && .MARINE... Issued at 252 PM EDT Thu Jul 10 2025 Generally favorable boating conditions outside of lightning storms through the weekend, as the Atlantic high remains in control of local conditions. Southerly winds shift more southeasterly in the afternoon and evening with the sea breeze, then more southwesterly late in the night and morning with the land breeze, as a weak high pressure ridge axis drifts from Central Florida today to South Florida by the weekend. Forecast confidence decreases going into early next week, due to uncertainty in development of weak disturbances, but increasingly unsettled weather and higher chances for showers and storms are expected. && .AVIATION... (18Z TAFs) Issued at 149 PM EDT Thu Jul 10 2025 The sea breeze has formed and is pushing inland. Scattered lightning storms have formed along the sea breeze, mainly north of MLB, with an outflow boundary pushing into central Florida. Have maintained VCTS starting at 18Z for coastal sites. Sea breeze collision looks to occur in the interior once again today. Have added TEMPOs for MCO, SFB, ISM from 21-23Z for MVFR/IFR conditions. There is some uncertainty with timing and overall coverage of storms this afternoon, so will monitor and amend as necessary. Mostly dry overnight with winds becoming light and variable before shifting SSW by mid morning on Friday and increasing to 5-10 KT. && .PRELIMINARY POINT TEMPS/POPS... DAB 76 93 75 92 / 20 40 30 40 MCO 76 94 76 94 / 30 60 40 60 MLB 76 90 76 90 / 20 40 30 50 VRB 75 91 74 91 / 20 50 20 40 LEE 76 94 76 93 / 10 40 30 50 SFB 76 94 77 94 / 20 50 30 50 ORL 77 94 77 94 / 20 50 40 60 FPR 75 90 74 91 / 20 50 20 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && DISCUSSION...Haley AVIATION...Watson
In the hours before
Special weather statement, Jul 10, 2:58 PM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Melbourne FL
258 PM EDT Thu Jul 10 2025
FLZ053-101945-
Osceola FL-
258 PM EDT Thu Jul 10 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL OSCEOLA COUNTY
THROUGH 345 PM EDT...
At 258 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Lake Marian, moving northeast at 5 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of south central
Osceola County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2789 8113 2767 8095 2764 8114 2765 8113
2766 8113 2768 8115 2771 8115 2773 8117
2774 8116 2775 8118 2776 8118 2776 8117
2778 8119 2782 8121
TIME...MOT...LOC 1858Z 231DEG 6KT 2774 8113
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
WatsonSpecial weather statement, Jul 10, 3:08 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Melbourne FL
308 PM EDT Thu Jul 10 2025
FLZ053-254-547-101945-
Osceola FL-Inland Indian River FL-Inland Southern Brevard FL-
308 PM EDT Thu Jul 10 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN INDIAN RIVER...
SOUTHWESTERN BREVARD AND EAST CENTRAL OSCEOLA COUNTIES THROUGH 345 PM
EDT...
At 307 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Kenansville to 11 miles
east of Lake Marian to 9 miles northwest of Blue Cypress Lake.
Movement was northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Palm Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2809 8081 2786 8064 2775 8088 2802 8105
TIME...MOT...LOC 1907Z 222DEG 8KT 2796 8094 2785 8088 2778 8089
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
WatsonSpecial weather statement, Jul 10, 3:35 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Melbourne FL
335 PM EDT Thu Jul 10 2025
FLZ154-254-547-647-102015-
Inland Indian River FL-Coastal Indian River FL-
Mainland Southern Brevard FL-Inland Southern Brevard FL-
335 PM EDT Thu Jul 10 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN INDIAN RIVER AND SOUTH
BREVARD COUNTIES THROUGH 415 PM EDT...
At 335 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fellsmere, moving southwest at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Palm Bay, Fellsmere, and Blue Cypress Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2760 8071 2775 8088 2794 8061 2782 8052
2762 8056
TIME...MOT...LOC 1935Z 046DEG 11KT 2780 8067
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SedlockSpecial weather statement, Jul 10, 4:08 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Melbourne FL
408 PM EDT Thu Jul 10 2025
FLZ058-254-259-102100-
Okeechobee FL-Inland St. Lucie FL-Inland Indian River FL-
408 PM EDT Thu Jul 10 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ST. LUCIE...
NORTHEASTERN OKEECHOBEE AND SOUTHWESTERN INDIAN RIVER COUNTIES
THROUGH 500 PM EDT...
At 407 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fort Drum, moving south at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fort Drum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter immediately inside a building or hard-topped vehicle.
&&
LAT...LON 2773 8082 2765 8057 2731 8064 2745 8099
TIME...MOT...LOC 2007Z 357DEG 15KT 2759 8073
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
SedlockSpecial weather statement, Jul 10, 4:26 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Melbourne FL
426 PM EDT Thu Jul 10 2025
FLZ154-254-102100-
Inland Indian River FL-Coastal Indian River FL-
426 PM EDT Thu Jul 10 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL INDIAN RIVER
COUNTY THROUGH 500 PM EDT...
At 426 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fellsmere, moving south at 5 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Sebastian, Vero Beach, Fellsmere, Indian River Shores, and Vero Beach
South.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2756 8054 2782 8076 2782 8051 2784 8050
2785 8041 2769 8034 2764 8033
TIME...MOT...LOC 2026Z 349DEG 5KT 2773 8056
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SedlockSpecial weather statement, Jul 10, 4:35 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Melbourne FL
435 PM EDT Thu Jul 10 2025
FLZ154-159-164-254-259-102115-
Coastal St. Lucie FL-Inland St. Lucie FL-Inland Indian River FL-
Coastal Martin FL-Coastal Indian River FL-
435 PM EDT Thu Jul 10 2025
...A STRONG THUNDERSTORM WILL IMPACT ST. LUCIE...SOUTHEASTERN INDIAN
RIVER AND NORTHEASTERN MARTIN COUNTIES THROUGH 515 PM EDT...
At 435 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lakewood Park, or near Indrio, moving southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Stuart, and Vero Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2721 8057 2767 8056 2767 8033 2721 8013
TIME...MOT...LOC 2035Z 296DEG 20KT 2752 8043
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SedlockThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 2:53 PM EDT | Special Weather Statement | MLB | Osceola | 37 min |
| Jul 10, 2:58 PM EDT | Special Weather Statement | MLB | Osceola | 47 min |
| Jul 10, 3:08 PM EDT | Special Weather Statement | MLB | Osceola | 37 min |
| Jul 10, 3:35 PM EDT | Special Weather Statement | MLB | Indian River | 40 min |
| Jul 10, 4:08 PM EDT | Special Weather Statement | MLB | Okeechobee | 52 min |
| Jul 10, 4:26 PM EDT | Special Weather Statement | MLB | Indian River | 34 min |
| Jul 10, 4:33 PM EDT | Special Marine Warning | MLB | 66 min | |
| Jul 10, 4:35 PM EDT | Special Weather Statement | MLB | Saint Lucie | 40 min |
| Jul 10, 5:13 PM EDT | Special Weather Statement | MLB | Saint Lucie | 47 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.